MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2022, the patient experienced inflammation, and chose suppression antibiotics over revision.The patient went off antibiotics and inflamed again.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a anthology ho por pl ha sz 4 was explanted.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, although it was reported the patient had a revision due to infection, as of the date of this medical investigation, supporting clinical documentation has not been provided.Therefore, a clinical root cause of the reported infection cannot be confirmed with the limited information provided.The patient impact beyond the reported infection and subsequent revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of the production order for stem, head and liner did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The provided product identification information for shell did not match any known release of this part and thus a manufacturing record review could not be conducted.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed that the patient should be advised to report any pain, decrease in range of motion, swelling, fever, squeaking, clicking, popping, grating, or grinding noises, and unusual incidences.Besides, prophylactic antibiotics should be recommended to the patient, similar to those suggested by the american heart association, this has been identified as postoperative warnings and precautions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records of of stem, head and liner revealed the batches were sterilized within normal parameters.Unable to perform task for shell, the reported part number and batch number did not match in the system with any known release for this part number, therefore a review of the sterilization records could not be conducted with the information provided.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY HO POR PL HA SZ 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16547169
Report Number1020279-2023-00540
Device Sequence Number14954427
Product Code JDI
UDI-Device Identifier03596010559593
UDI-Public03596010559593
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71357104
Device Catalogue Number71357104
Device Lot Number2OHM19136
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown